question-icon

What Does Nausea Indicate Post Endoscopy?

default
Posted on Fri, 13 Oct 2017
Question: I had an endoscopy today, to try to diagnose swallowing problems. I was given sedation, including fentanyl. I feel awful tonight, nauseous, with a terrible headache. Is this within the scope of a normal reaction?
Thanks.
doctor
Answered by Dr. Ramesh Kumar (1 hour later)
Brief Answer:
Common side effects.

Detailed Answer:
Hello,
Thanks choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.

Along with its needed effects, a medicine may cause some unwanted effects. Severe headache,lightheadedness, dizziness, or fainting are one of the most common side effect of fentanyl and would settle down in 24 to 72 hours.
A drug when injected in body needs at least 24-48 hours to be completely excreted out of body therefore you may have these symptoms for about 2-3 days.
Don't panic my dear patient they will settle down in 2-3 days.
Take lots of rest.
Drink plenty of water and if possible try to sleep.

If pain is too severe take tylenol twice a day.

Hope i was helpful.
Please feel free to follow up.

Warm regards!
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2805 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Does Nausea Indicate Post Endoscopy?

Brief Answer: Common side effects. Detailed Answer: Hello, Thanks choosing HealthcareMagic for your query. Have gone through your details and i appreciate your concerns. Along with its needed effects, a medicine may cause some unwanted effects. Severe headache,lightheadedness, dizziness, or fainting are one of the most common side effect of fentanyl and would settle down in 24 to 72 hours. A drug when injected in body needs at least 24-48 hours to be completely excreted out of body therefore you may have these symptoms for about 2-3 days. Don't panic my dear patient they will settle down in 2-3 days. Take lots of rest. Drink plenty of water and if possible try to sleep. If pain is too severe take tylenol twice a day. Hope i was helpful. Please feel free to follow up. Warm regards!